CSN Login
Members Online: 22

Passing Blood

pamela_preib's picture
pamela_preib
Posts: 55
Joined: Nov 2012

Seems like I've read thiis is normal before but for the first time today I passed quite a bit of blood.  I just had my 9th treatment this morning, stopped at Michaels on the way home and hand one of those emergency trips to the bathroom.  The blood was a little shocking to me.  What has your experience been and do I need to worry about it all or is this just par for the course.  Thanks.  

Marynb
Posts: 1134
Joined: Aug 2012

Hi,

I am glad you are progressing in your treatment. The bleeding will continue on and off for awhile. Always mention it to your docs while in treatment so they can at least reassure you. Happy New Year. I hope you are doing ok.

mp327's picture
mp327
Posts: 3306
Joined: Jan 2010

I'm sure this was concerning to you, but it is probably within the realm of normal during this treatment.  However, as Mary has advised, be sure to mention it to your doctors.  I did not have any bleeding while I was undergoing treatment, but have had episodes of it off and on since then to this day, and I am over 4 years out.  This week, I seem to have gotten some kind of a stomach or intestinal bug and yup, I found myself passing small amounts of blood.  It still unnerves me!  I hope yours is nothing serious--just be sure to tell the docs.

AZANNIE's picture
AZANNIE
Posts: 396
Joined: Mar 2011

Yes, it is shocking to see blood. I didn't bleed during treatment, but have started bleeding at times since completing treatment. I'm 19 months post treatment.  Sometimes I pass clots. I've mentioned it to both my medical oncologist and colorectal doctor and they didn't seem concerned - radiation proctitis. All my tests have been fine. As others have stated it is worth mentioning to your doctor.
Wishing you the best!

Ann

 

pamela_preib's picture
pamela_preib
Posts: 55
Joined: Nov 2012

Thank you for your input.  I had a BM this morning and there was just a little blood.  Not horrible pain yet.  Just a lot of cramping when it happens.  Next week will be my first five days straight of treatment.  The holidays have broken up my treatments so far so I suppose next week my pain will start increasing.  I will be sure and mention the blood to the doc.  I'm looking a little hagard these days.  Get dizzy quite a bit and tired.  Hangin' in there though. 

AZANNIE's picture
AZANNIE
Posts: 396
Joined: Mar 2011

Glad you're hanging in there! The treatment does take the wind out of your sails, but before you know it, it will be smooth sailing again. Be sure to tell the dr about your dizziness, too. Are you drinking fluids?

Ann

 

pamela_preib's picture
pamela_preib
Posts: 55
Joined: Nov 2012

I tried to take Benedryl for the itching.  I don't do well and have always been sensitive.  Got very dizzy and out of sorts.  Almost passed out walking to the kitchen. I've tried Tucks but they don't do much.  Any other suggestions.  Should I try Claratin?  My husband looked it up and benedryl is a generation one antihistamine and Claratin a two.  Not sure what that means but wondered if anyone else has tried the Claratin.  Thanks for your input. 

OMG 1012
Posts: 61
Joined: Dec 2012

itching is what drove me nuts the most!

I used the Benadryl and it worked wonders.  It also made me a bit dizzy,

so during the day, I just took 1 pill instead of the 2 and at night when I was home i took 2 before bed

I found that if I didn't get a good night sleep, the next day i was a wreck.

I would ask your Dr. what they think.  

XO We can do it!!!!!

mp327's picture
mp327
Posts: 3306
Joined: Jan 2010

I would suggest that you consult with your doctor before trying anything else, such as the Claritin.  You do not want to take anything that might interfere with the effectiveness of your treatment.  I had severe itching too--like I had sat in a pile of fiberglass.  It nearly drove me crazy. 

BC331
Posts: 12
Joined: Nov 2012

Hi there!

I'm just had my 19th treatment and yes, the itching can be crazy.  I tried everything and nothing really seemed to work.  It's like the cells are vibrating or something.  When I was at the radiology oncologist last week, I was asking him about Polysporin ointment for some other issues that I was having and he said that it would be fine.  It mentions zinc in the ingredients but he said that it was not enough to affect the treatment and would be fine. Reiterating not to use the think creams that have high levels of zinc.  We happened to find one that has some lydocaine and it was worked like a dream. (It's in a black and yellow box). I only put it on areas that it can be washed off.  I make sure that I wash it off before my treatment just incase. 

Good luck with the rest of your treatments!

Jo Joy
Posts: 39
Joined: Oct 2012

I can't take Benadryl.  It makes me sleep for days on end . When I was in my early 20's I took 10 mg for an allergic reaction to a sulfa drug and literally slept for 2 days before waking up again.  Non drowsy Benadryl makes me sleepy too.

When I was preparing for my treatment someone on the boards said to use Zyrtec for itching . I took one a day in the morning and for the most part did not have much itching.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network